Alert archive / Georgia / Frost Advisories in 2009

Frost Advisory 1, NWS Atlanta, GA

October 18, 200948 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 18, 2009, 5:19 AM EDT for 48 counties in Georgia. It took effect at Oct 19, 2009, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2009, 5:19 AM EDT (09:19 UTC)
In effect from
Oct 19, 2009, 2:00 AM EDT
Expired
Oct 19, 2009, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 48 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crawford County, GA, DeKalb County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Webster County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 180919
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT SUN OCT 18 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-182115-
/O.UPG.KFFC.FZ.A.0002.091019T0800Z-091019T1300Z/
/O.NEW.KFFC.FZ.W.0002.091019T0800Z-091019T1300Z/
/O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
519 AM EDT SUN OCT 18 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY FOR
PARTS OF NORTH AND WEST CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING FOR NORTH AND PARTS OF CENTRAL GEORGIA...

AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS
NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST
TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A WIDESPREAD 
HARD FREEZE IS NOT EXPECTED...CLEAR SKIES AND CALM WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE 28 TO 32 DEGREE RANGE IN SHELTERED
RURAL AREAS AND MOUNTAIN VALLEYS. URBAN AREAS...SUCH AS
ATLANTA...ARE EXPECTED TO REMAIN ABOVE FREEZING.

SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY
TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

&&

$$

GAZ022>025-027-032>039-045>051-055>060-068-070-182115-
/O.UPG.KFFC.FZ.A.0002.091019T0800Z-091019T1300Z/
/O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
/O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...GRIFFIN
519 AM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR MUCH OF 
NORTH AND PARTS OF CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING FOR NORTH AND PARTS OF CENTRAL GEORGIA...

AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS
NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST
TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS
NOT EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36
RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST
GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE
MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR
LOW SPOTS.

SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY
TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

&&

$$

GAZ061-062-071>073-182115-
/O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
/O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
HANCOCK-WARREN-MONROE-JONES-BALDWIN-
INCLUDING THE CITY OF...MILLEDGEVILLE
519 AM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR MUCH
OF NORTH AND PARTS OF CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING FOR NORTH OF PARTS OF CENTRAL GEORGIA...

AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS
NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST
TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS
NOT EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36
RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST
GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE
MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR
LOW SPOTS.

SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY
TUESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

&&

$$

GAZ069-078-079-081-082-182115-
/O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
UPSON-HARRIS-TALBOT-CRAWFORD-BIBB-
INCLUDING THE CITY OF...MACON
519 AM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR PARTS OF
WEST CENTRAL GEORGIA...

AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS
NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST
TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS NOT
EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36
RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST
GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE MOST
LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW
SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19
2 follow-up statements
000 
WWUS72 KFFC 181833
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SUN OCT 18 2009

GAZ022>025-027-032>039-045>051-055>062-068-070>073-191000-
/O.CAN.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
/O.CON.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-MONROE-JONES-BALDWIN-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE
233 PM EDT SUN OCT 18 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WATCH FOR TUESDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT
FROM 2 AM TO 9 AM EDT MONDAY MORNING FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-191000-
/O.CON.KFFC.FZ.W.0002.091019T0800Z-091019T1300Z/
/O.CON.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
233 PM EDT SUN OCT 18 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY MORNING
FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA. A FREEZE WATCH
REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

&&

$$

GAZ080-089>094-102>104-191000-
/O.EXA.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-STEWART-
WEBSTER-SUMTER-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS
233 PM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY MORNING FOR
PORTIONS OF WEST CENTRAL GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ069-078-079-081-082-191000-
/O.CON.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/
UPSON-HARRIS-TALBOT-CRAWFORD-BIBB-
INCLUDING THE CITY OF...MACON
233 PM EDT SUN OCT 18 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY MORNING
FOR PORTIONS OF CENTRAL GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS72 KFFC 190848
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EDT MON OCT 19 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-192100-
/O.UPG.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
/O.NEW.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/
/O.CON.KFFC.FZ.W.0002.000000T0000Z-091019T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
448 AM EDT MON OCT 19 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
LOCALIZED SHELTERED RURAL AREAS WILL SEE TEMPERATURES BETWEEN 29
AND 32 DEGREES THIS MORNING AND AGAIN TUESDAY MORNING. WIDESPREAD
FROST CAN BE EXPECTED IN RURAL AREAS NORTH OF HAMILTON...TO
MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN
AREAS...SUCH AS ATLANTA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-032>039-045>051-055>062-068>073-078-079-081-082-
094-192100-
/O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/
/O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON
448 AM EDT MON OCT 19 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED THIS
MORNING AND AGAIN TUESDAY MORNING...SUPPORTING WIDESPREAD FROST
IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH
PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ074>076-083>086-095>098-192100-
/O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN
448 AM EDT MON OCT 19 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED TUESDAY
MORNING...SUPPORTING WIDESPREAD FROST...EXCEPT FOR PATCHY FROST
IN MORE POPULATED URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ080-089>093-102>104-191300-
/O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/
TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-STEWART-WEBSTER-
SUMTER-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS
448 AM EDT MON OCT 19 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 34 TO 37 DEGREES ARE EXPECTED THIS
MORNING...SUPPORTING WIDESPREAD FROST IN SHELTERED AND PROTECTED
AREAS.

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 5:16 AM EDT, 3 minutes earlier.

Area forecast discussion, Oct 18, 5:16 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT SUN OCT 18 2009

.SYNOPSIS...
DEEP UPPER TROUGH STILL DIGGING SOUTHWARD ALONG THE
MID-ATLANTIC/NC/SC COAST...BUT WILL BEGIN TO LIFT RATHER QUICKLY
TOWARD THE N ATLANTIC BY MON. FLOW ALOFT ACROSS THE REGION WILL
TRANSITION RATHER QUICKLY BY MON TO ZONAL IN ITS WAKE. A LARGE
CANADIAN SFC HIGH WILL DRIFT SQUARELY ACROSS THE SE STATES
MON-TUE...THEN SHIFT NE OF THE AREA AND WEAKEN WED. TRANQUIL AND DRY
CONDITIONS SHOULD PREVAIL THROUGH THE SHORT TERM. UNSEASONABLY COLD
TEMPERATURES EARLY IN THE PERIOD WILL MODERATE TO NORMAL VALUES BY
WED. MEANWHILE...ANOTHER DEEP CLOSED UPPER LOW IS PROGGED TO MOVE
RAPIDLY EAST ACROSS THE U.S....REACHING THE SOUTHEAST STATES
THU-FRI. THIS COULD POTENTIALLY BE ANOTHER VERY WET PERIOD AS
REMNANTS FROM PACIFIC HURRICANE RICK ARE DRAWN NE INTO THE REGION.

19
&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
POCKET OF COLD AIR ALOFT...ASSOCIATED WITH DEEP UPPER
TROUGH...MAXIMIZED ACROSS OUR CWA AT THIS TIME...WITH 850MB TEMPS IN
THE -4C RANGE NORTH TO 0C SOUTH. SECONDARY SFC LOW/INVERTED
TROUGH...THAT WAS LARGELY RESPONSIBLE FOR UNEXPECTED 0.50 INCH OF
RAIN AT AHN SAT...HAS SHIFTED EAST INTO THE ATLANTIC AND DISSIPATED.
CAA WILL DIMINISH THROUGH 18Z AS UPPER TROUGH AXIS SHIFTS ...AND END
DURING THE AFTERNOON. WITH TROUGH AXIS EAST OF THE CWA BY
12Z...REMNANT SC ACROSS N/E GA SHOULD FINALLY DIMINISH. SOME
LINGERING SC MAY CONTINUE ACROSS THE NE AND MOUNTAIN AREAS WITH
UPSLOPE NW-NNW SFC FLOW. BUT...THE MAJORITY OF THE CWA SHOULD FOR
THE FIRST TIME IN MANY MANY DAYS SEE ABUNDANT SUNSHINE BY AFTERNOON.
WITH THE SUNSHINE AND SLOWLY WARMING 850MB TEMPS...EXPECT MAX TEMPS
TO AVERAGE 5-10 DEGREES WARMER TODAY THAN THE UNSEASONABLY 20-25
DEGREE BELOW NORMAL READINGS OBSERVED SAT WITH COVER COVER...STRONG
CAA...AND PERSISTENT AREAS OF -SHRA. OVERNIGHT...CANADIAN SFC HIGH
SETTLES OVER THE REGION. GUIDANCE TEMPS SIMILAR TO PREVIOUS
RUNS...ONLY SHOWING FREEZING TEMPS AT THE USUAL SPOTS SUCH AS
FFC...CCO...VPC. RADIATIONAL COOLING WILL ALLOW FOR LOCAL
DISPARITIES...WITH MIN TEMPS POTENTIALLY 10 DEGREES DIFFERENT ACROSS
SMALL AREAS...SUCH AS 30 FFC TO NEAR 40 ATL. BIGGER ISSUE WILL
LIKELY BE WIDESPREAD FROST WITH CLEAR SKIES AND NEAR CALM WINDS.
WILL UPGRADE FREEZE WATCH TO FREEZE WARNING FROM NE MOUNTAINS...TO
RMG...VPC...FFC...LGC. THEN...WILL HAVE FROST ADVISORY ELSEWHERE
NORTH OF LGC-AGS LINE. MET/MAV MOS ACTUALLY SHOWING COLDER NUMBERS
FOR MON NIGHT AT THE MAXIMIZED RADIATIONAL
SPOTS...I.E...FFC...CCO...AS CANADIAN SFC HIGH CONTINUES TO DRIFT
SLOWLY EAST ACROSS THE AREA. WILL ISSUE A FREEZE WATCH FOR MON NIGHT
NORTH OF LGC-AGS LINE...BUT AGAIN FREEZE WILL BE VERY SPOTTY AND
MANY SPOTS WILL REMAIN ABOVE FREEZING. EXPECT EVEN MORE WIDESPREAD
TEMPERATURE VARIATIONS MON NIGHT THAN TONIGHT. URBAN AREAS...SUCH AS
ATL...WILL NOT SEE A FREEZE EITHER NIGHT AND THUS THIS WILL
DEFINITELY NOT BE THE END OF THE FREEZE WARNINGS PER LOCAL POLICY.
OTHERWISE...SHORT TERM DRY AND MOSTLY SUNNY. MAV/MET MOS
SIMILAR...BUT MET MOS SLIGHTLY COLDER AND HAS REMAINED FAR SUPERIOR
LATELY...SO WILL LEAN HEAVILY TOWARD THE MET MOS.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
COMPLICATED AND UNFORTUNATELY VERY WET...UNSETTLED PATTERN SHAPING
UP FOR THE EXTENDED PERIODS. SIGNIFICANT DIFFERENCES NOTED BETWEEN
THE GFS AND THE ECMWF IN THE MIDDLE AND LATER PORTIONS OF THE
EXTENDED PERIODS. FOR WED...THE AREA REMAINS UNDER THE INFLUENCE OF
THE DEPARTING CANADIAN SFC HIGH. WE SHOULD BE ABLE TO SQUEEZE OUT
ONE MORE DRY...TRANQUIL DAY. TEMPS WILL CONTINUE TO MODERATE UNDER
W/WSW FLOW ALOFT. AFTER A COOL MORNING...MAX TEMPS SHOULD BE AOA
NORMAL. BY THU...THE NEXT DEEP CLOSED LOW...CURRENTLY JUST A TROUGH
OFF THE WEST COAST...WILL BE MOVING INTO THE MID-MISSISSIPPI VALLEY.
THIS FIRST SYSTEM BEGINS TO LIFT NE TOWARD THE GREAT LAKES AS
ADDITIONAL SHORT WAVE ENERGY ROUNDS THE BASE OF THE TROUGH INTO THE
CENTRAL PLAINS. THIS RESULTS IN THE INITIAL TROUGH/FRONT STALLING IN
THE AL/GA AREA THU NIGHT/FRI. COMPLICATING MATTERS WILL BE THE
REMNANTS OF PACIFIC HURRICANE RICK...WHICH COULD WELL RIDE NEWD
ACROSS THE AREA ALONG THE STALLED FRONTAL BOUNDARY. THE GFS/ECMWF
BOTH INDICATE RAINFALL POTENTIAL OF 2-3 INCHES ACROSS THE CWA
FRI-SAT. THIS WOULD QUICKLY RESULT IN FLOODING OF AREA CREEKS AND
STREAMS...WHICH AS OF THIS WRITING ARE STILL AOA BANKFULL IN MANY
AREAS FROM RECENT WEEKS OF EXCESSIVE RAINFALL. AN ESF MAY BE NEEDED
AS EARLY AS MONDAY MORNING HIGHLIGHTING POTENTIAL FLOODING LATER IN
THE WEEK. FOR NEXT WEEKEND...A SYNOPTIC PATTERN VERY SIMILAR TO THE
CURRENT ONE...IS PROJECTED. WHILE NOT QUITE AS COLD AS THE CURRENT
AIR MASS...850MB TEMPS ARE PROGGED TO DROP TO AROUND -2C ACROSS N
GA. THE ECMWF IS LESS DEEP WITH THE UPPER TROUGH AND HENCE THE
EXTENT OF COLD AIR INTO THE SE STATES. OTHERWISE...WEATHER
CONDITIONS SHOULD BE IMPROVING LATE SAT-SUN...DRY...WINDY...AND
COOLER. GIVEN SIMILARITY TO CURRENT SCENARIO...MEX MOS APPEARS
SLIGHTLY TOO WARM IN THE SAT-SUN PERIOD...SO HAVE COOLED READINGS A
FEW DEGREES HERE. OTHERWISE...MEX MOS APPEARS REASONABLE THROUGH THE
EXTENDED. BEYOND THIS POINT...MAJOR DISCREPANCIES NOTED BETWEEN THE
GFS AND ECMWF...WITH THE ECMWF NOW SHOWING A HURRICANE APPROACHING S
FL SUN...WHILE THE GFS HAS NO INDICATION OF ANY SUCH TROPICAL SYSTEM
IN THIS AREA AT ALL...MOREOVER A BROAD UPPER RIDGE IN ITS PLACE.
WILL HAVE TO LATE FOR LATER MODEL RUNS TO SEE IF THIS ACTUALLY
OCCURS.

19

.AVIATION...
EXPECTING SCT TO BKN CLOUDS IN THE 45 TO 65 HUNDRED RANGE ACROSS
PORTIONS OF EAST GEORGIA...TO CONTINUE TO DIMINISH THROUGH THE
MORNING. VFR CONDITIONS ANTICIPATED THROUGH THE PERIOD...AS COOL
DRY AIRMASS SETTLES OVER THE STATE. BRISK NORTHWEST WINDS CONTINUING
TODAY...AND LOOK FOR SIMILAR GUSTS (20 TO 25 KTS) AS ON SUNDAY TO BE
THE RULE...ESPECIALLY LATE MORNING INTO THE AFTERNOON. WINDS SHOULD
BEGIN TO SLACKEN A BIT AFTER SUNSET.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  34  64  36  71 /   0   0   0   0   0
ATLANTA         56  38  62  43  69 /   0   0   0   0   0
BLAIRSVILLE     49  30  58  32  69 /   5   0   0   0   0
CARTERSVILLE    56  31  62  32  69 /   0   0   0   0   0
COLUMBUS        59  39  65  41  72 /   0   0   0   0   0
GAINESVILLE     55  37  60  42  71 /   0   0   0   0   0
MACON           60  34  66  35  73 /   0   0   0   0   0
ROME            57  33  62  34  70 /   0   0   0   0   0
PEACHTREE CITY  57  30  63  30  70 /   0   0   0   0   0
VIDALIA         62  37  67  39  72 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...JACKSON...
JASPER...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...
MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WARREN...WHITE...WHITFIELD...
WILKES.

FREEZE WARNING FROM 4 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD...
GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER...
MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
TROUP...UNION...WALKER...WHITE...WHITFIELD.

FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BUTTS...CLARKE...
CLAYTON...COBB...CRAWFORD...DEKALB...FORSYTH...GREENE...
GWINNETT...HALL...HANCOCK...HARRIS...HENRY...JACKSON...JASPER...
JONES...LAMAR...MADISON...MONROE...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE...
SPALDING...TALBOT...TALIAFERRO...UPSON...WALTON...WARREN...
WILKES.

&&

19
Hazardous weather outlook, Oct 17, 5:29 AM EDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT SAT OCT 17 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A COLD FRONT STRETCHING ACROSS CENTRAL FLORIDA WILL CONTINUE TO
DRIFT SOUTHWARD...AS HIGH PRESSURE BUILDS SOUTHEAST FROM THE
NORTHERN PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING TEMPERATURES AND FROST ARE POSSIBLE IN NORTH GEORGIA ON
BOTH SUNDAY AND MONDAY NIGHTS. ISOLATED TO SCATTERED THUNDERSTORMS
ARE POSSIBLE OVER PORTIONS OF NORTHWEST GEORGIA ON THURSDAY...AND
OVER MUCH OF NORTH AND CENTRAL GEORGIA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:19 AM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 55 more23 hr
Oct 18, 5:19 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Coweta and 23 more28 hr

Nearby

Frost Advisories in Georgia, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.